MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCU070150130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a pacific xtreme pta balloon catheter during procedure to treat a moderately calcified lesion in a mid vessel.The vessel diameter and lesion length are 7mm and 150mm respectively.There was no damage to packaging.No issues noted while removing device from hoop/tray.The device was inspected with no issues noted.Negative prep was performed with no issues identified.The balloon ruptured at 6 am during first inflation.The vessel was pre dilated.The device passed through a previously deployed stent.No resistance encountered while advancing the device.It was reported that the ballon ruptured at 6atm.The balloon was being used to post dilate a stent when it ruptured.The device was removed intact with no harm to the patient.A subsequent 7x150x130 pacific xtreme pta was used with issues to adequately post dilate the stent.The procedure was completed without any complications achieving an excellent result with no harm to the patient.There was no patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation: a 10cc water filled syringe was attached to the y-manifold proximal hub luer lock and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal end of the catheter.A 0.018¿ guidewire was loaded through the distal tip and navigated out the y-manifold proximal hub with ease.Visual examination of the balloon chamber revealed sanguine fluid within the balloon chamber and a slight twist in the balloon chamber material.A 10cc water filled syringe was attached to the y-manifold inflation lumen luer lock and a vacuum was pulled but could not be maintained indicating communication between the inflation lumen and environment, (e.G.Leak).The water filled syringe was pressurized and sanguine fluid was observed exiting a pinhole leak in the balloon chamber.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9977385
Report Number9612164-2020-01614
Device Sequence Number16911760
Product Code LIT
UDI-Device Identifier08033477075914
UDI-Public08033477075914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model NumberPCU070150130
Device Catalogue NumberPCU070150130
Device Lot Number219377667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1